whiner

A forum for the discussion of antibiotics as a potential therapy for MS

whiner

Postby mom10789 » Mon Sep 03, 2007 3:36 am

i'm gonna sound like a real whiner but i'm actually kinda scared
i've had some health issues and my gp wants me on an oral abx for a few monthes
so i begged him to put me on doxy and he finally agreed
i started on aug 16th i felt awesome on the 18th went to a resaurt-not normal for me because my husband needs to feed me but i stayed for three hours
i was out of bed in my wheelchair all week-not for two years have i been able to do that my body gives new meaning to the ms 'hug'
on the 25th went to a party for my husbands work-stayed for 4 hours
pn the 26th went to a pool party-did not go in but stayed for 6 hours
on the 30th had a shower-went to the doctors-felt great-my gp said you look really good maybe you better fill me in on what we are doing with the abx - i smiled and said i would bring in the paper work my legs are moving not alot but for the first time intwo years
on the 30th went to my in-laws through toronto traffic which is a nightmare most of the time but i did and no panic attack-stayed a long time my head was clear - but then as i got tired i was slurring my words and not able to find the right words but all was well on the 31
started taking only 600mg NAC on the 1st and felt not too bad but on the 2 my world came crashing down my legs ache- my arms and hands are in agony- my ribs and neck are sore- my headaches above my eyes slept all day 4 hours straight once and ichy all over including the inside of my nose woke up this morning still in alot of pain from my waist up to my head so i wrote this early and now i'm going back to sleep is any of this normal or should i go see my gp tomorrow
User avatar
mom10789
Family Elder
 
Posts: 145
Joined: Wed May 16, 2007 3:00 pm

Advertisement

Postby SarahLonglands » Mon Sep 03, 2007 6:43 am

Hello mom10789,

No, you're not a whiner, for certain. When I started abx I claimed to have got through the early days easily, but that was really because I had no memory of them. According to David, I slept most of the first month.

What you seem to be experiencing might not feel pleasant, but is what I and many people went through. You are killing the pathogens which have been helping to make you ill. Basically, if you feel absolutely nothing when you take a course of antibiotics, they aren't doing very much. Lots of people when given abx by their GP feel rather ill, so go back asking for a change of medication because they think they are allergic or somesuch. In actual fact, more often than not, they feel bad because the abx are working.

Allergies start almost immediately on taking something: not a week or so later.

Now, your doc asked you what you were doing to make you look so well, I am telling you that you are writing better than the first post I saw. You've a long way to go, but this is an excellent start. If you go to see your GP tomorrow, tell him I told you this!

Sarah :)
An Itinerary in Light and Shadow Completed Dr Charles Stratton / Dr David Wheldon abx regime for aggressive secondary progressive MS in June 2007, after four years. Still improving with no relapses since starting. Can't run but can paint all day.
SarahLonglands
Family Elder
 
Posts: 2118
Joined: Thu Jun 17, 2004 3:00 pm
Location: Bedfordshire UK

Postby mom10789 » Mon Sep 03, 2007 6:48 am

thank you so very much i was sooooooooooooo scared i knew in my heart chemo was not the answer
User avatar
mom10789
Family Elder
 
Posts: 145
Joined: Wed May 16, 2007 3:00 pm

Postby Loriyas » Mon Sep 03, 2007 7:08 am

Mom and Sarah
Thank you sooooo much for posting this exchange. I have been on minocycline for about a month and all has been going well for me also. But today I woke up with very weak, wobbly legs. I haven't had this since I had my first episode 5 years ago. Intellectually I thought it was the abx working and was a good thing. But emotionally it is extremely scary. So the timing on this discussion couldn't have come at better for me. My worry now is that I only have about 5 days left on the minocycline and then the doc wants me to see how I do. I fear that 1) I could have set something in motion that I won't recover from without abx and 2) if I do go back on abx in the future I will have lost ground that I have made in the past month. My only relief in this is that the doc wants me to stay on 400 mg NAC. Hopefully that will be enough.

Mom-I wish you speedy improvement. Sarah-thanks for your reassurance. It helps more than you know!

Lori
Loriyas
Family Elder
 
Posts: 596
Joined: Sun Apr 02, 2006 3:00 pm
Location: Naples, FL

Postby SarahLonglands » Mon Sep 03, 2007 8:18 am

Oh, gosh, two in one! And I was thinking it would be a quiet day. I'm glad I managed to reassure both of you, anyway.

Mom, I really don't think chemo is the answer for MS because it wrecks so much along the way.

Lori, it does seem rather strange to me that your neuro wants you to temporarily stop mino to see how you do, but I don't think that a temporary stop after five weeks will do you irreparable harm. It does seem rather silly to have to stop while you are experiencing something like this, though. Could he not be persuaded to renew the script?

Sarah :?
An Itinerary in Light and Shadow Completed Dr Charles Stratton / Dr David Wheldon abx regime for aggressive secondary progressive MS in June 2007, after four years. Still improving with no relapses since starting. Can't run but can paint all day.
SarahLonglands
Family Elder
 
Posts: 2118
Joined: Thu Jun 17, 2004 3:00 pm
Location: Bedfordshire UK

Postby RFK » Mon Sep 03, 2007 8:19 am

Hi,
Sarah that is good to know. After my 1st dose of Doxy I too felt pretty sleepy. I took long naps all day. That was different, cause I usually can't sleep very much. Thanks for the feedback.

Bobbie.

Ps: Seems like today my typing is better and my brain fog is (slightly) less.
User avatar
RFK
Newbie
 
Posts: 5
Joined: Fri Aug 31, 2007 3:00 pm

Postby Loriyas » Mon Sep 03, 2007 8:54 am

Hi Sarah,
Yes, I think the doc can be persuaded to renew the minocycline with little problem. He said he has a number of MS patients on long term minocycline. So he is definitely open to it. I don't know why he feels I need to stop temporarily but I will as long as it doesn't make me go backwards! I don't think it the time off of minocycline has to be long. I will definitely ask why he wants me to do this when I see him next. Maybe he just needs to justify the protocol. I don't know. We both know he believes that Cpn could be the culprit, from what he has written.

Thanks
Lori
Loriyas
Family Elder
 
Posts: 596
Joined: Sun Apr 02, 2006 3:00 pm
Location: Naples, FL

Postby mom10789 » Mon Sep 03, 2007 9:32 am

i did things a little backwards
it was when i started the 6oo mg of NAC that all heck broke lose and doesn't it need to be a higher dose
i had already been taking doxy for two weeks
User avatar
mom10789
Family Elder
 
Posts: 145
Joined: Wed May 16, 2007 3:00 pm

Postby SarahLonglands » Mon Sep 03, 2007 9:58 am

Don't worry too much about NAC for now. I didn't take it at all until at least eighteen months into treatment, which is completely backwards! The life cycle of Cpn means that you can eventually get rid of it all with just the abx.

NAC is good at guarding against reinfection, though, so you need it more when you have moved onto intermittent treatment.

Sarah
An Itinerary in Light and Shadow Completed Dr Charles Stratton / Dr David Wheldon abx regime for aggressive secondary progressive MS in June 2007, after four years. Still improving with no relapses since starting. Can't run but can paint all day.
SarahLonglands
Family Elder
 
Posts: 2118
Joined: Thu Jun 17, 2004 3:00 pm
Location: Bedfordshire UK

Postby mom10789 » Mon Sep 03, 2007 10:09 am

thanks again
User avatar
mom10789
Family Elder
 
Posts: 145
Joined: Wed May 16, 2007 3:00 pm

Postby mom10789 » Mon Sep 03, 2007 10:27 am

does this mean after 2 weeks of being on doxy it is causing all this pain and not the NAC
i'm still only on 100mg of doxy
User avatar
mom10789
Family Elder
 
Posts: 145
Joined: Wed May 16, 2007 3:00 pm

Postby Dovechick » Mon Sep 03, 2007 1:01 pm

Mom,
Some people have quite marked reactions to NAC. It can make you feel fluey and itchy. About a year into my treatment I reduced my dose because I was having problems with my stomach, some six weeks later I started taking taking 1200mg again and starting sneezing, had bunged up ears for a couple of days, itchy nose and eyes and a bit of a cough. So it does not surprise me that you have a reaction such as this early on in your treatment.
The combination of doxy and NAC could be causing a lot of die off in the beginning of treatment and this can show up as the symptoms you describe. It should improve shortly, but the treatment does have its difficult moments and it makes sense to be cautious and check with other users...
Whining (telling it how it is) is allowed...
Michele
User avatar
Dovechick
Family Elder
 
Posts: 349
Joined: Sun Feb 12, 2006 4:00 pm
Location: Sussex UK

Postby mom10789 » Mon Sep 03, 2007 1:20 pm

thanks
i was so gung ho
now i'm just a big baby
it is all so new
shell
User avatar
mom10789
Family Elder
 
Posts: 145
Joined: Wed May 16, 2007 3:00 pm


Return to Antibiotics

Who is online

Users browsing this forum: bellyxedda


Contact us | Terms of Service